Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 8, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 12, 2014, 3:37 PM CDT for Allamakee County, Winneshiek County, Iowa. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2014, 3:37 PM CDT (20:37 UTC)
- Expired
- Apr 12, 2014, 4:15 PM CDT
- In force
- 38 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Allamakee County, IA, Winneshiek County, IA
The radar
The La Crosse radar (KARX), 64 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 3:55 PM CDT | HAIL 0.75 | Waukon, IA | |
| Apr 12, 4:15 PM CDT | HAIL 1 | Waukon, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2231 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370
WUUS53 KARX 122037
SVRARX
IAC005-191-122115-
/O.NEW.KARX.SV.W.0008.140412T2037Z-140412T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
337 PM CDT SAT APR 12 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ALLAMAKEE COUNTY IN NORTHEAST IOWA...
SOUTHEASTERN WINNESHIEK COUNTY IN NORTHEAST IOWA...
* UNTIL 415 PM CDT
* AT 336 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OSSIAN...OR
9 MILES SOUTHEAST OF DECORAH...MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
WAUKON AROUND 350 PM CDT.
LANSING AND HARPERS FERRY AROUND 410 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE RED
BARN CAMPGROUND...ROSSVILLE...FRANKVILLE...VILLAGE CREEK...
NORDNESS...AND ELON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4324 9183 4343 9121 4338 9120 4336 9121
4333 9113 4330 9109 4325 9106 4320 9112
4308 9171 4308 9176
TIME...MOT...LOC 2036Z 250DEG 40KT 4319 9168
HAIL...1.00IN
WIND...<50MPH
$$
BOYNE3 follow-up statements
340
WWUS53 KARX 122050
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
350 PM CDT SAT APR 12 2014
IAC005-191-122115-
/O.CON.KARX.SV.W.0008.000000T0000Z-140412T2115Z/
ALLAMAKEE IA-WINNESHIEK IA-
350 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL ALLAMAKEE AND SOUTHEASTERN WINNESHIEK COUNTIES...
AT 349 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WAUKON...
MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
LANSING AROUND 410 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE RED
BARN CAMPGROUND...ROSSVILLE...FRANKVILLE...VILLAGE CREEK...
NORDNESS...AND ELON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4324 9183 4343 9121 4338 9120 4336 9121
4333 9113 4330 9109 4325 9106 4320 9112
4308 9171 4308 9176
TIME...MOT...LOC 2049Z 250DEG 40KT 4324 9148
HAIL...1.00IN
WIND...<50MPH
$$
BOYNE174
WWUS53 KARX 122057
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
357 PM CDT SAT APR 12 2014
IAC005-191-122115-
/O.CON.KARX.SV.W.0008.000000T0000Z-140412T2115Z/
ALLAMAKEE IA-WINNESHIEK IA-
357 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL ALLAMAKEE AND SOUTHEASTERN WINNESHIEK COUNTIES...
AT 356 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAUKON...
MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
LANSING AROUND 410 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE RED BARN
CAMPGROUND...STATE ROAD 76 AND COUNTY X 16...STATE ROAD 9 AND COUNTY
X 20...ROSSVILLE...FRANKVILLE...COUNTY ROADS A 52 AND W 60...VILLAGE
CREEK...NORDNESS...COUNTY ROADS X 16 AND W 48 AND ELON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4324 9183 4343 9121 4338 9120 4336 9121
4333 9113 4330 9109 4325 9106 4320 9112
4308 9171 4308 9176
TIME...MOT...LOC 2056Z 249DEG 38KT 4326 9140
HAIL...1.00IN
WIND...<50MPH
$$
BOYNE062
WWUS53 KARX 122103 RRA
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
403 PM CDT SAT APR 12 2014
IAC005-191-122115-
/O.CON.KARX.SV.W.0008.000000T0000Z-140412T2115Z/
ALLAMAKEE IA-WINNESHIEK IA-
403 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL ALLAMAKEE AND SOUTHEASTERN WINNESHIEK COUNTIES...
AT 403 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LANSING...
MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4324 9183 4343 9121 4338 9120 4336 9121
4333 9113 4330 9109 4325 9106 4320 9112
4308 9171 4308 9176
TIME...MOT...LOC 2103Z 250DEG 40KT 4329 9129
HAIL...1.00IN
WIND...<50MPH
$$
BOYNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:50 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 12, 2:50 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 250 PM CDT SAT APR 12 2014 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) ISSUED AT 250 PM CDT SAT APR 12 2014 THE MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES AND PRECIP AMOUNTS THROUGH THE PERIOD...TEMPERATURES. DATA ANALYSIS AT 18Z HAD A RATHER STRONG WARM FRONT EAST-WEST ACROSS FAR SOUTHERN WI AND NEAR THE MN/IA BORDER. TEMPS IN THE THE 40S/50S NORTH OF THE BOUNDARY AND UPPER 60S/70S...DEW POINTS IN THE 50S SOUTH OF THE BOUNDARY. FRONT IS THE FOCUS FOR RATHER STRONG LIFTING OF THE MOIST/UNSTABLE INFLOW AIRMASS ACROSS IA...RESULTING IN STRONG TO SEVERE TSRA NEAR THE I-90 CORRIDOR ACROSS THE FCST AREA MUCH OF THE MORNING. SOME WEAKENING OF THE 925-850MB FLOW OVER THE BOUNDARY AND WEAK MID LEVEL SHORTWAVES MOVING EAST/NORTHEAST OF THE AREA HAS ALLOWED SHRA/TSRA ACROSS THE AREA TO WEAKEN/DECREASE AT MID-DAY. NO PROBLEMS NOTED WITH 12.12Z MODEL INITIALIZATIONS. SOLUTIONS OFFER A TIGHT CONSENSUS AS HGTS FALL OVER THE NORTHERN PLAINS/ROCKIES TONIGHT/SUN...THEN THE TROUGHING MOVES INTO THE PLAINS SUN NIGHT. TREND FAVORS STRONGER OF EARLIER RUNS WITH THE SHORTWAVE ENERGY DROPPING THRU THE NORTHERN ROCKIES INTO THE GREAT BASIN/4 CORNERS AREA TONIGHT/SUN AND AS IT PIVOTS INTO THE CENTRAL/SOUTHERN PLAINS SUN NIGHT. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED... IN THE SHORT TERM...SFC TROUGH/FRONT WILL SINK SOUTH ACROSS THE SOUTH PART OF THE FCST AREA LATER THIS AFTERNOON/EVENING AND REMAIN THE FOCUS FOR SHRA/TSRA. SOUTHWEST SFC-850MB WARM ADVECTION FLOW WILL CONTINUE TO ADVECT A MOIST/UNSTABLE AIRMASS NORTHEAST INTO AND OVER THIS BOUNDARY. THIS LOWER LEVEL FORCING AIDED BY ANOTHER WEAK SHORTWAVE LIFTING EAST/NORTHEAST ACROSS IA INTO SOUTHERN WI THRU THIS EVENING. ANOTHER ROUND OF STRONG TO SEVERE STORMS POSSIBLE ACROSS THE SOUTHEAST 1/3 TO HALF OF THE FCST AREA INTO THE EVENING HOURS. SEE SWODY1 FOR DETAILS. CONTINUED THE 70-100 PERCENT SHRA/TSRA CHANCES OVER THE SOUTHEAST 1/3 OF THE FCST AREA THIS EVENING WITH AVERAGE PRECIP AMOUNTS IN THE 1/2 TO 3/4 INCH RANGE...HIGHER IN ANY TSRA. THE WEAK SHORTWAVE AND THE LOWER LEVEL WARM ADVECTION MOVES EAST OF THE AREA OVERNIGHT WITH THE SFC-850MB TROUGH/FRONT MOVING SOUTH OF THE AREA. CONTINUED THE DOWNWARD TREND OF SHRA/TSRA CHANCES LATER TONIGHT/EARLY SUN MORNING WITH THE AREA BETWEEN ROUND OF FORCING/ LIFT. ANOTHER SHORTWAVE PROGGED TO LIFT NORTHEAST ACROSS IA/SOUTHERN WI SUN/SUN EVENING...AHEAD OF THE STRONG TROUGHING DIGGING INTO THE CENTRAL/NORTHERN PLAINS. THE SFC-850MB TROUGH/FRONT CONTINUES TO SLOWLY SAG SOUTH OF THE AREA SUN/SUN NIGHT. IT REMAINS THE FOCUS FOR THE BACKING 850-500MB FLOW AHEAD OF THE PLAINS TROUGHING TO LIFT A RATHER MOIST 850-500MB AIRMASS NORTH-NORTHEAST AND OVER THE THE AREA. STRONGEST/DEEPEST OF THE LIFT/MOISTURE REMAINS PROGGED OVER THE SOUTHEAST HALF OF THE FCST AREA SUN AFTERNOON AND NOW MORE INTO SUN EVENING. GIVEN STRENGTH/DEPTH OF THE FORCING/LIFT AND SOME CAPE JUST SOUTH OF THE FCST AREA...CONTINUED A TSRA CHANCE ACROSS THE SOUTHEAST END OF THE FCST AREA SUN. RAISED SHRA/TSRA CHANCES INTO THE 80-100 PERCENT RANGE ACROSS THE SOUTHEAST HALF OF THE FCST AREA SUN AFTERNOON INTO SUN EVENING. WITH THE SLOWING TREND OF THE MODEL CONSENSUS...SLOWED THE EXIT OF THE -RA/-SN CHANCES LATER SUN NIGHT. WITH 0.75 TO 1 INCH OF PW IN THE INFLOW AIRMASS... POTENTIAL EXITS FOR WIDESPREAD 1 TO 2 INCH RAINS ACROSS THE SOUTHEAST 1/3 OF THE FCST AREA SUN AFTERNOON/ EVENING. SEE HYDROLOGY SECTION BELOW FOR MORE DETAILS. DEEPENING LOW LEVEL COLD ADVECTION STILL LOOKS TO COOL THE COLUMN ENOUGH FOR PRECIP ON THE TRAILING EDGE OF THE RAIN SHIELD TO MIX WITH/CHANGE TO SNOW BEFORE THE PRECIP MOVES OUT/ENDS LATER SUN NIGHT. SOME SNOW MENTION LATER SUN NIGHT STILL LOOKS GOOD HOWEVER ANY ACCUMULATIONS WOULD BE MINOR. USED A BLEND OF THE NUMERICAL GUIDANCE LOWS/HIGHS FOR TONIGHT THRU SUN NIGHT. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 250 PM CDT SAT APR 12 2014 MAIN FORECAST CONCERNS FOR MON THRU TUE NIGHT...THE BELOW AND MUCH BELOW NORMAL TEMPS. 12.12Z MODELS REMAIN IN GOOD AGREEMENT FOR A COLD MID LEVEL TROUGH TO DROP INTO/ACROSS THE UPPER MIDWEST MON THRU TUE. TREND BY TUE NIGHT FAVORS FASTER OF THE EARLIER MODELS PROGRESSING THIS TROUGH EAST AND OUT OF THE REGION AS THE NEXT STRONGER TROUGHING/ENERGY DIGS INTO THE ROCKIES. GIVEN RATHER GOOD BETWEEN MODEL CONSISTENCY FCST CONFIDENCE IN THIS GENERALLY COLD...DRY...QUIET PERIOD IS GOOD. MON THRU TUE DOMINATED BY COLD...DRY CANADIAN HIGH PRESSURE BUILDING INTO/ACROSS THE UPPER MIDWEST. LOW LEVEL COLD ADVECTION CONTINUES ACROSS THE AREA MON INTO TUE...WITH SOME LOW LEVEL WARM ADVECTION RETURNING TUE NIGHT AS THE TROUGH SHIFTS EAST AND THE SFC-500MB FLOW BECOMES MORE WESTERLY. 850MB TEMPS BY 12Z MON IN THE -3C TO -9C RANGE THEN -9C TO -15C RANGE AT 12Z TUE...SOME 1 TO 2.5 STANDARD DEVIATIONS BELOW NORMAL FOR MON THRU TUE. TEMPS FOR MON THRU TUE CONTINUE TO TREND SOME 10F TO 25F OR MORE BELOW NORMAL. BRISK/GUSTY NORTHWEST WINDS ON THE LEADING EDGE OF THE HIGH BUILDING IN WILL ALSO ADD A BITE TO THE AIR ON MONDAY. GRADIENT RELAXES FOR MON NIGHT/TUE AS THE SFC RIDGE AXIS MOVES ACROSS MN/IA/WI. WITH LIGHT WINDS/CLEAR SKIES/HIGH OVERHEAD...LOWS MON NIGHT LOOKING TO DIP INTO THE TEENS/LOWER 20S. RECORD LOWS FOR APRIL 15 ARE 18 AT KRST AND 17 AT KLSE. WITH THE FASTER EXIT OF THE COLD TROUGH AND INCREASE OF WESTERLY FLOW...LOWER LEVEL WARM ADVECTION RETURNS FOR TUE NIGHT. TUE NIGHT LOWS WARMER THAN THOSE OF MON NIGHT BUT STILL BELOW NORMAL. SIGNAL AMONG MODELS FOR INCREASING LOWER LEVEL MOISTURE TO RETURN QUICKLY NORTHWARD TUE NIGHT...BUT WITH GULF OF MEX APPEARING CUT OFF THRU 12Z WED...THIS LOOKS OVERDONE. HOWEVER...WITH PERSISTENCE OF THE SIGNAL IN GFS /CAN-GEM WILL HONOR IT WITH A SMALL -SN CHANCE ACROSS MAINLY THE NORTH HALF OF THE FCST AREA LATE TUE NIGHT. TRENDED TOWARD COLDER OF GUIDANCE LOWS MON NIGHT. USED A BLEND OF THE GUIDANCE HIGHS/LOWS FOR MON/TUE/TUE NIGHT. FOR WEDNESDAY THROUGH SATURDAY.../DAYS 4 TO 7/... 12.00Z/12.12Z MEDIUM RANGE MODELS IN DECENT AGREEMENT WED WITH THE MON/TUE COLD TROUGHING LIFTING OUT AND MORE TROUGHING MOVING THRU THE ROCKIES INTO THE CENTRAL CONUS. IMPROVING AGREEMENT THU AS THE TROUGHING DEEPENS INTO THE PLAINS. OVERALL TREND WED/THU IS SLOWER/ STRONGER WITH THE MID CONUS TROUGHING HOWEVER STILL PLENTY OF BETWEEN MODEL DETAIL DIFFERENCES. BETWEEN MODEL AND RUN-TO-RUN DIFFERENCES INCREASE FOR FRI/SAT AS THE TROUGHING WOULD MOVE INTO/ THRU THE MID/UPPER MS VALLEY...BUT CONSENSUS IS FOR TROUGHING TO IMPACT THE REGION FOR DAYS 6/7. FCST CONFIDENCE IS BELOW AVERAGE FOR WED THRU SAT. TROUGHING MOVING INTO THE PLAINS WED DEVELOPS A LEE LOW IN THE CENTRAL PLAINS. DIFFERENCES ARE WHERE THE WARM FRONT/TROUGH EAST OF THIS LOW SETS UP WITH RESPECT TO THE FCST AREA. FURTHER NORTH MEANS WARMER/LESS PRECIP CHANCES FOR THE AREA WED...FURTHER SOUTH...COOLER WITH GREATER -RA/-SN CHANCES. GFS SOLUTION CLOSE TO THE MODEL/ ENSEMBLE CONSENSUS FOR NOW ON WED. MID LEVEL TROUGHING AND SFC LOW PRESSURE/TROUGHING OF ONE FORM OR ANOTHER PROGGED TO IMPACT THE UPPER MIDWEST MUCH OF THU-SAT...BUT AGAIN PLENTY OF STRENGTH/TIMING DETAIL DIFFERENCES AMONG THE MODELS. GIVEN BELOW AVERAGE CONFIDENCE...SIDED WITH THE MODEL/ENSEMBLE CONSENSUS FOR NOW WITH PRECIP CHANCES IN THE 20-40 PERCENT RANGE MUCH OF THE WED-SAT PERIOD. TEMPS TO BE WARMER THAN MON/TUE...BUT CONSENSUS WITH BELOW NORMAL TEMPS THRU THE DAY 4-7 PERIOD LOOK WELL TRENDED FOR NOW WITH PLENTY OF CLOUDS EXPECTED AND THE POTENTIAL PRECIP. ONE DAY OR TWO MAY END UP WARMER DEPENDING ON WHICH DETERMINISTIC MODEL/TIMING MAY BE MORE CORRECT...BUT DIFFICULT TO KNOW AT THIS TIME. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 240 PM CDT SAT APR 12 2014 MVFR TO IFR CONDITIONS EXPECTED AT THE TAF SITES THOUGH MOST OF THE RAIN AND THUNDERSTORMS ARE EXPECTED TO STAY OFF TO THE SOUTHEAST. SOME 2-3KFT CEILINGS HAVE SET UP ACROSS THE REGION AND WILL LIKELY PERSIST THROUGH TONIGHT/TOMORROW MORNING. SOME RAIN COULD GET INTO LSE THIS EVENING...BUT IS NOT EXPECTED AT RST. WINDS WILL STAY OUT OF THE EAST-NORTHEAST THROUGH TOMORROW MORNING. && .HYDROLOGY... ISSUED AT 250 PM CDT SAT APR 12 2014 ANOTHER ROUND OF SHRA/TSRA EXPECTED TO DEVELOP ACROSS THE SOUTH EAST 1/3 TO 1/2 OF THE FCST AREA THIS AFTERNOON/EVENING. IF THESE DEVELOP AND REPEATEDLY MOVE ACROSS THE SAME AREA...AS MUCH AS 1 TO 2 INCHES OF RAIN COULD FALL. THIS WOULD MAINLY IMPACT PORTIONS OF NORTHEAST IA AND FAR SOUTHWEST WI. AREA WOULD GET A BREAK FROM THE RAIN LATER TONIGHT/EARLY SUNDAY. ANOTHER ROUND OF STRONGER/DEEPER FORCING/LIFT THEN SPREADS ACROSS SOUTHEAST HALF OF THE FCST AREA SUN AFTERNOON/EVENING...WITH POTENTIAL FOR ANOTHER 1 TO 2 INCHES OF RAIN OVER THE SAME AREAS AS LATER THIS AFTERNOON/EVENING. IF BOTH EVENTS OCCUR...THESE RAINS COULD PRODUCE RISES AND FLOODING ON AREA RIVERS...LIKE THE UPPER IA AND TURKEY RIVERS IN NORTHEAST IA AND PLATTE/GRANT RIVERS IN SOUTHWEST WI. WILL ISSUE AN ESF FOR THE RAIN/FLOODING POTENTIAL...HOLDING OFF ON ANY WATCHES FOR SUN AFTERNOON/EVENING UNTIL THE OUTCOME OF THIS EVENINGS CONVECTION IS KNOWN. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...RRS LONG TERM....RRS AVIATION.....HALBACH HYDROLOGY....RRS
Hazardous weather outlook, Apr 12, 1:33 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 133 PM CDT SAT APR 12 2014 MNZ079-086>088-094-WIZ017-029-032>034-131200- WABASHA-DODGE-OLMSTED-WINONA-MOWER-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON- 133 PM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. BRIEF HEAVY RAINFALL AND LIGHTNING ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NECESSARY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ095-096-WIZ041>044-053>055-061- 131200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- 133 PM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. SEVERE WEATHER WILL BE POSSIBLE WITH SOME OF THESE STORMS WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN BANK RIVER RISES WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING...MAINLY BETWEEN 3 PM AND MIDNIGHT. RAINFALL REPORTS WOULD ALSO BE APPRECIATED THROUGH THE WEEKEND. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. HALBACH
In the hours before
Local storm report, Apr 12, 1:41 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
141 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL BRICE PRAIRIE 43.94N 91.30W
04/12/2014 M0.50 INCH LA CROSSE WI TRAINED SPOTTER
&&
HALBACHLocal storm report, Apr 12, 1:46 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
146 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL NECEDAH 44.02N 90.07W
04/12/2014 M0.50 INCH JUNEAU WI AMATEUR RADIO
&&
SHEALocal storm report, Apr 12, 1:48 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
148 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL BIG FLATS 44.12N 89.80W
04/12/2014 E0.25 INCH ADAMS WI TRAINED SPOTTER
&&
SHEALocal storm report, Apr 12, 2:15 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
215 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL ADAMS 43.96N 89.82W
04/12/2014 E0.50 INCH ADAMS WI TRAINED SPOTTER
&&
SHEALocal storm report, Apr 12, 2:37 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
237 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL ADAMS 43.96N 89.82W
04/12/2014 E0.50 INCH ADAMS WI PUBLIC
&&
SHEALocal storm report, Apr 12, 3:24 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
324 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HEAVY RAIN TUNNEL CITY 44.00N 90.57W
04/12/2014 M1.08 INCH MONROE WI TRAINED SPOTTER
&&
BOYNEThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:49 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Fayette, Floyd, Howard, Winneshiek | 41 min |
| Apr 12, 4:05 PM CDT | Special Weather Statement | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 1 more | 70 min |
| Apr 12, 4:14 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 46 min |
| Apr 12, 4:29 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Fayette, Winneshiek | 46 min |
| Apr 12, 4:54 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 66 min |
| Apr 12, 5:39 PM CDT | Severe Thunderstorm Warning | ARX | Clayton, Fayette | 66 min |
| Apr 12, 6:07 PM CDT | Special Weather Statement | ARX | Allamakee, Clayton, Fayette | 83 min |
| Apr 12, 6:46 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd | 44 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.